MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7200085
Medical Device Problem Codes Use of Device Problem (1670); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent anterior cervical discectomy and fusion at c3-t1 due to degenerative disc disease and herniated disc.The posterior portion of the surgery was performed on (b)(6) 2017.On an unknown date, post-op, the patient complained of pain, dysphagia and difficulty eating.The patient was not followed up by the operating physician and subsequently ended up in a rehab facility for over a year and lost considerable weight due to inability to eat.As per the reported information, in the initial operation, the operating surgeon had trapped the esophagus under the top part of the plate and inserted one screw which went directly through the esophagus.Only one screw was placed at the top of the plate (at c3) and was not locked down.This screw backed out by 3mm.Hence, on (b)(6) 2018, the revision acdf was performed at c3-t1, in which the plate was explanted and was replaced with plate from another manufacturer.The surgeon (performing the revision) reported that the cause of dysphagia was that the screw was inserted into the esophagus after the plate trapped the esophagus.No patient complications were reported after the revision surgery.
 
Additional Manufacturer Narrative
Radiological image review result: a single ct film is provided for multi-level anterior/posterior cervico-thoracic stabilization.By report, one of the anterior/superior screws at c3 is backed out.The reported event is not apparent on the provided image.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8100002
Report Number1030489-2018-01528
Device Sequence Number1923745
Product Code KWQ
UDI-Device Identifier00613994624949
UDI-Public00613994624949
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7200085
Device Lot Number0579541W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/23/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;